MAUDE Adverse Event Report: AVANOS MEDICAL INC. PARACENTESIS TRAY - 15 GA X 3.25 IN. (82.55 MM) CALDWELL NEEDLE/CANNULA; DH ENDOSCOPY PARACENTESIS PRODUCTS

AVANOS MEDICAL INC. PARACENTESIS TRAY - 15 GA X 3.25 IN. (82.55 MM) CALDWELL NEEDLE/CANNULA; DH ENDOSCOPY PARACENTESIS PRODUCTS
Model Number 61450
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 10/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.The device history record for the reported lot number, 0203260156, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 19-nov-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced two different incidences, which were associated with separate units, involving two different events.This is the first of two reports.Refer to 3006646024-2019-00028 for the second event.It was reported physician had "severely" cut herself on the scalpel in the product kit.The incident happened when trying to remove the cover off of the scalpel, the scalpel had not been used on a patient and was clean.The physician went to the emergency room (er) for treatment and was "okay" at that time.The nurse who reported the incident noted that the cover seemed difficult to remove, and when the physician applied force to remove the cover, that is when the incident occurred.The physician cut herself on her right forearm.
 
Additional Manufacturer Narrative
All information reasonably known as of 24-jan-2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical, inc.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical, inc.Product is defective or caused serious injury.

Brand Name
PARACENTESIS TRAY - 15 GA X 3.25 IN. (82.55 MM) CALDWELL NEEDLE/CANNULA
Common Device Name
DH ENDOSCOPY PARACENTESIS PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9363153
Report Number3006646024-2019-00027
Device Sequence Number2166700
Product Code LRQ
UDI-Device Identifier10680651927948
UDI-Public10680651927948
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K030721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number61450
Device Catalogue Number109279402
Device Lot Number0203260156
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/01/2019
Supplement Date Received by Manufacturer01/06/2020
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/28/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;